MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ1 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ1 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-01-070
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Test Result (2695); No Code Available (3191)
Date of Event 03/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.For the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
New ecm record created in order to update legacy complaint (b)(4).Patient was revised to address a malpositioned cup causing wear of the liner.Cup was noted to have been placed in 65 to 70 degrees of inclination.Update ad 16 apr 2019: (b)(4) has been reopened under (b)(4) due to receipt of pinnacle claim submission form and medical records via cd shipment last 04 apr 2019.After review of medical records, the patient was revised to address a failed total hip arthroplasty with pain, popping and clicking.There was some marked synovitis which had a darkish stain to it.The surgeon suspected that the patient was having problems with metal wear and metal debris.However, upon inspection of the neck trunnion, there was no significant wear on the neck trunnion.There were a couple of minor scratches but it was not considered significant.There was wear on cup and it was noted to be asymmetrical.The stem was noted to be stable and there was no evidence of loosening.Post-operatively, the patient had anemia due to blood loss.Two units were given to the patient.Lab results taken from (b)(6) 2015 show elevated cobalt and chromium levels.Added lawyer, law firm, medical history, relevant test/lab data an patient date of birth.An impacted product record for the head, liner and stem was added.Updated the primary surgery date.Doi: (b)(6) 2008.Dor: (b)(6) 2016, (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.H10 additional narrative:  added: h6 (patient).No code available (3191) is used to capture synovitis.

Brand Name
SUMMIT POR TAPER SZ1 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9102255
Report Number1818910-2019-105696
Device Sequence Number14233759
Product Code LPH
UDI-Device Identifier10603295059325
UDI-Public10603295059325
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K001991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-01-070
Device Catalogue Number157001070
Device Lot NumberA25B61000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date09/22/2019
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight73